Artículo

Paradoxical reaction after switching between adalimumab biosimilars in a patient with psoriatic arthritis

Palatnik, Mariano F. ; Fonseca, Emilce S. ; Brance, María Lorena Icon

Otros responsables

Fecha

06/2025

Editorial

Elsevier

Revista

Reumatología Clínica

Título del libro

Nombre del evento

Fecha del evento

Institución organizadora

ISSN

2173-5743

eISSN

ISBN

Idioma

Inglés

Tipo del evento

Clasificación temática

Resumen

We present the case of a 56-year-old female patient with a history of cutaneous psoriasis. She presented with several months of progressive swelling and pain in proximal interphalangeal (PIP)joints of the right hand, accompanied by morning stiffness. Laboratory evaluations revealed: ESR 19 mm/h, CRP 0.5 mg/dL, anti-cyclic citrullinated peptide antibodies: 7 U/mL. A doppler ultrasound ofthe right hand showed significant increased vascularity in PIP joint. Treatment with methotrexate was initiated and titrated to 25 mg subcutaneously per week without achieving clinicalimprovement.Adalimumab (Hyrimoz®) was then started, resulting in a highly favorable response. However, three months after initiating Hyrimoz®, the patient’s health insurance replaced it with anotheradalimumab biosimilar, Amgevita®. Two months later, she developed new psoriasiform lesions on her hands and feet, along with recurrence of joint swelling and pain (Fig. 1A and B).Given the appearance of new and severe skin lesions and worsening joint symptoms, two clinical questions emerged: Was this a paradoxical reaction to the anti-TNF agent, suggesting a need toswitch therapeutic class? Or could reintroduction of the previously effective biosimilar be considered? Treatment with Hyrimoz® was assumed,leading to marked and sustained improvement after three months.

Aprobación

Revisión

Complementado por

Referenciado por

Licencia Creative Commons

Excepto donde se indique lo contrario, la licencia de este ítem se describe como by-nc-sa